About a year ago, I noticed that I had mild skin flaking in the creases beside my nose. I didn't really think much of it because it wasn't noticeable to anyone besides myself. About a month or 2 after I first noticed the condition, it got A LOT worse. The rash had spread all over the area beside my nose. This time, the scales were very thick and yellow. I also had this big brown line underneath my eye. Everyone who saw me would ask me what happened. It was very humiliating to go out in public. When I brought the condition to my mother's attention, she said that she thought the products I was using on my face were too harsh. At the time, I was using Clearasil face wash, Stridex acne pads, and Olay lotion. She advised me to just use dove soap and water. After a week, the condition showed very little improvement. My mom then talked to a pharmacist and she recommended I use Eucerin ultra healing lotion. I applied the lotion to the area beside my nose and the line under my eye once every day. After a week, the line under my eye was completely gone, and the scales were about 25% gone. I thought this lotion would get rid of the problem completely, but here I am, a month later and I still have red and scaly skin in the area beside my nose. Everyone I see always asks me what it is, and it is very embarrassing. I did some research, and it looks and sounds a lot like seborrheic dermatitis. I know there is no cure, but is there any way I can at least make it less noticeable? Any suggestions are appreciated. Thanks in advance. (BTW: I am 17 years old and I have VERY sensitive skin.)
From the symptoms, it looks like seborheic dermatitis. Seborrheic dermatitis is a common skin condition that causes flaky, dry, white to yellowish scales to form on oily areas esp under the nose or anywhere on face. You can treat flaking and dryness with over-the-counter dandruff or medicated shampoos. Shampoo the hair vigorously and frequently (preferably daily). Active ingredients in these shampoos include salicylic acid, coal tar, zinc, resorcin, ketoconazole, or selenium. On the face topical steroid under a dermatologist’s consultation are required.
If the symptoms persist, then it would be best to get it confirmed from a dermatologist.
I sincerely hope that helps. Take care and please do keep me posted on how you are doing or if you have any additional doubts. Kind regards.
FOUND SOMETHING THAT WORKS!! hey guys! i too have been suffering from the flakey skin on the nose, between the eye brows, and chin fold. it was pretty mild when i lived i louisiana with only a persistent blemish constantly between the eyebrows;however, since moving to utah i have woken up with giant red rashes on the side of the nostrils. Concealer irritates it, so there have been many a day i have sat in my apt and cried over the stupid mess (this is not an exaggeration, my outbreaks are horrible). finally after the cortisone creams and topically steroids that thinned my skin i went to another doctor who prescribed three things: elidel cream 1% which has been the most amazing cream ive ever used (though i had to pay 350$ for a 100g tube), an anti inflammatory pill that makes the redness go completely away within 30min-1hr, and a RX anti fungal lotion ( ciclopirox olamine topical suspension usp .77% 85$). these things together have given me the GREATEST skin ive ever had. my skin is looks even better than normal with the combination of all three. you have to apply the lotion and cream twice a say put they are absorbed into the skin VERY fast. for the pill, you have to take it with food or else youll throw up..i learned that the hard way. anyway.. talk to your doctor about it, this worked for me
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.